Hail, Lancaster
- When
- September 17, 4:36 AM CST
- Where
- Lancaster County, Jamaica
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 40.700, -96.680
A cold front slowly moving through eastern Nebraska and southwest Iowa produced a couple of isolated thunderstorms during the evening on September 17th. The thunderstorms, largely non-severe, persisted for a couple of hours during the evening before the cold front pushed into northeast Kansas and northwest Missouri ending the thunderstorm threat.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OAX wrote it up.
A cold front slowly moving through eastern Nebraska and southwest Iowa produced a couple of isolated thunderstorms during the evening on September 17th. The thunderstorms, largely non-severe, persisted for a couple of hours during the evening before the cold front pushed into northeast Kansas and northwest Missouri ending the thunderstorm threat.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Sep 17, 2:12 AM CST, 2 hours 24 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 312 AM CDT THU SEP 17 2015 .SHORT TERM...(TODAY THROUGH SATURDAY) ISSUED AT 310 AM CDT THU SEP 17 2015 MAIN ISSUE TO CONTEND WITH IS ANTICIPATED PCPN EVENT LATE THIS AFTN THRU EARLY FRIDAY EVENING. PER THE RAP13...ISOLATED CONVECTION SHOULD POPPING BY MID AFTN JUST NW OF THE CWA WITHIN AXIS OF STEEP 0- 3KM LAPSE RATE/INCREASING BNDRY LYR MOISTURE CONVG JUST AHEAD OF A COLD FRONT APPROACHING THE CWA. AT PRESENT...LATEST OBS REVEALING POSITION OF THE FRONTAL BNDRY OVER THE WRN DAKOTAS. REGIONAL OBS ALSO SHOWING STRONG INFLUX OF LLVL MOISTURE WITH DEW POINTS IN THE MID/UPPER 60S STRETCHING ALL THE WAY SWD INTO ERN OK. TONIGHT...THE COLD FRONT IS PROGGED TO SLOW AND BECOME NEARLY STAGNANT GENERALLY OVER THE SRN CWA. HOWEVER...IT APPEARS THAT WRN IA WILL RECEIVE BRUNT OF PCPN ACCUM THRU TONIGHT WHERE MAXOMEGA WILL BE COINCIDENT TO HIGHEST CONCENTRATION OF DEEP LYR ENVIRONMENTAL MOISTURE...PWS AROUND 1.75". MEANWHILE...INCREASING DYNAMIC LIFT WILL INDUCE ANOTHER AREA OF PCPN TONIGHT ACROSS WRN NEB AND WRN SD IN RESPONSE TO A POTENT VORT MAX EXITING THE CNTRL ROCKIES. LATEST MODELS ARE IN QUITE GOOD AGREEMENT THIS AREA OF PCPN WILL EVENTUALLY EXPAND EWD INTO THE CWA BY EARLY FRIDAY MORNING. PCPN ACTIVITY WILL GRADUALLY SHIFT EWD INTO IA/MO LATE FRIDAY NIGHT AS THE UPPER SHORTWAVE TROF HEADS TWD THE MID MS VLY REGION. BRUNT OF THE COLD AIR ADVECTION MOVES IN ON FRIDAY. DRY AND COOL CONDITIONS THEN ON SAT. .LONG TERM...(SATURDAY NIGHT THROUGH WEDNESDAY) ISSUED AT 310 AM CDT THU SEP 17 2015 INCREASING THKNS OVER THE CNTRL PLAINS WILL ALLOW FOR A MODEST WARMING TREND IN THE EXTENDED PDS WITH HIGHS GOING FROM MID 70S ON SUNDAY TO AROUND 80 ON TUESDAY. ON WED AND THUR...JUST A BIT COOLER WITH POSSIBLE PCPN ASSOCIATED WITH NEXT COLD FRONT MOVING INTO THE REGION. && .AVIATION...(06Z TAFS FOR KOFK...KLNK AND KOMA.) ISSUED AT 1130 PM CDT WED SEP 16 2015 VFR CONDITIONS ARE EXPECTED TO PREVAIL THROUGH THE PERIOD. A COLD FRONT WILL MOVE INTO THE AREA AFTER 12Z WITH WINDS SHIFTING TO THE NORTH BEHIND THE FRONT. BETTER CHANCE OF CONVECTION EXPECTED TO BE EAST OF TAF SITES AFTER 18Z. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && SHORT TERM...DEE LONG TERM...DEE AVIATION...FOBERT
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 416 AM CDT THU SEP 17 2015 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-172330- MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE- JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- 416 AM CDT THU SEP 17 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORM WILL MOVE ACROSS SOUTHEASTERN NEBRASKA AND SOUTHWEST IOWA DURING THE EARLY MORNING HOURS. THE CHANCE FOR THUNDERSTORMS WILL INCREASE DURING THE AFTERNOON HOURS ALONG AND SOUTH OF I-80. THUNDERSTORMS ARE THEN EXPECTED TO INCREASE IN AREAL COVERAGE OVER THE REST OF THE OUTLOOK AREA TONIGHT. WIDESPREAD SEVERE STORM DEVELOPMENT THOUGH IS UNLIKELY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORM ACTIVITY IS EXPECTED TO GRADUALLY DIMINISH FRIDAY EVENING. ANOTHER ROUND OF THUNDERSTORMS WILL BE POSSIBLE TUESDAY NIGHT AND WEDNESDAY IN RESPONSE TO A COLD FRONT MOVING INTO THE CENTRAL PLAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TONIGHT OR THURSDAY.
The Omaha radar (KOAX), 74 km away, was scanning. The volume nearest the first event began at 10:34 UTC.
3 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2015Every state in 2015This day in weather historyWarnings in Nebraska, September 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 601745, 601746, 601747.